Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 109, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2000, 10:02 PM CDT for Scurry County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2000, 10:02 PM CDT (03:02 UTC)
- Expired
- May 25, 2000, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 135 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2461 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2610 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
842 WUUS54 KMAF 260303 SVRMAF TXC415-260345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1002 PM CDT THU MAY 25 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCURRY COUNTY IN TEXAS * UNTIL 1045 PM CDT * AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF IRA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... KNAPP...RANDALLS CORNER...UNION...IRA...THE MIDWAY COMMUNITY AND SNYDER. HAIL UP TO TENNIS BALL SIZE IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE IF TIME PERMITS...AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3286 10066 3295 10080 3263 10114 3252 10102 3263 10082 3274 10066
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:48 PM CDT, 14 minutes earlier.
Area forecast discussion, May 25, 9:48 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
948 PM CDT THU MAY 25 2000
SEVERE EVENT CONTINUES ACROSS THE NORTHEASTERN CWFA WITH NUMEROUS
REPORTS OF WIND DAMAGE IN THE KBGS AREA. MEANWHILE...THE HABOOB HAS
ENDED AT KMAF AS VISIBILITIES HAVE IMPROVED TO ABOVE 5 MILES AFTER
FALLING TO NEAR 1/4 MILE IN BLDU EARLIER. AM CONCERNED ABOUT MORE
CONVECTION FIRING OVER THE EASTERN CWFA SOUTH INTO THE LOWER TRANS
PECOS LATER TONIGHT...LATEST MODEL AND UPPER AIR DATA SUGGEST THAT
THE RIGHT ENTRANCE REGION OF THE 250 MB JET WILL TRANSLATE OVER THIS
AREA LATER TONIGHT. THE AIRMASS OVER THE EASTERN CWFA IS MESOED OUT
AT THE MOMENT. SOME RECOVERY IS POSSIBLE AS PRESSURES ARE STARTING
TO FALL AGAIN ACROSS SOUTHEASTERN NEW MEXICO...AND AS WINDS BACK IN
RESPONSE...THIS WILL ADVECT HIGHER CAPE (2000-3000 J/KG) AIR BACK
INTO THE EASTERN PERMIAN BASIN. WITH A VERITABLE PLETHORA OF
OUTFLOW BOUNDARIES SERVING AS CONVECTIVE FOCI...FEEL AT LEAST CHC
POPS ARE WARRANTED OVER NORTHEASTERN ZONES. WITH SOME ADDITIONAL
TRAINING EXPECTED AND WITH RAINFALL AMOUNTS PUSHING 3 INCHES IN
PLACES...WE WILL ISSUE A FLASH FLOOD WATCH FOR THE REMAINDER OF
TONIGHT FOR THE NORTHEASTERN CWFA. ELSEWHERE...WE WILL DROP OFF POPS
AS CONFIDENCE IS NOT HIGH THAT UPPER LEVEL DYNAMICS WILL COMPENSATE
FOR WARM MID LEVEL TEMPS. WILL TWEAK WINDS AROUND SOME AND WILL
LEAVE TEMPERATURES ALONE. EXPECT UPDATED PRODUCTS TO COME OUT BY
1000 PM...70.
.MAF...
TX...FLASH FLOOD WATCH TONIGHT FOR BORDEN...SCURRY...HOWARD...
MITCHELL...AND GLASSCOCK COUNTIES OF WEST TEXAS.
NM...NONE.In the hours before
Special weather statement, May 25, 4:41 PM CDT, 5 hours 21 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260100- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 PM CDT THU MAY 25 2000 ...MODERATE RISK OF SEVERE THUNDERSTORMS EXPECTED OVER THE NORTHERN PERMIAN BASIN TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN PERMIAN BASIN TONIGHT. THE MODERATE RISK AREA IS FOR THAT PART OF WEST TEXAS EAST OF AN SEMINOLE TO ODESSA LINE...AND NORTH OF AN ODESSA TO COLORADO CITY LINE. FARTHER SOUTH...A FEW SEVERE THUNDERSTORMS MAY OCCUR...MAINLY EAST OF AN ODESSA TO FORT STOCKTON LINE. A SURFACE LOW WAS LOCATED LATE THIS AFTERNOON NEAR MIDLAND...WITH A SURFACE BOUNDARY EXTENDING NORTHEAST FROM THIS LOW TO NEAR POST. STRONG DAYTIME HEATING AND AN APPROACHING UPPER LEVEL STORM SYSTEM HAS MADE THE AIRMASS OVER THE NORTHERN PERMIAN BASIN STRONGLY UNSTABLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH EARLY EVENING ALONG THIS BOUNDARY. ANY STORMS THAT DO DEVELOP WILL BECOME SEVERE QUICKLY...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREATS. WEAK WINDS IN THE LOWEST LEVELS OF THE ATMOSPHERE WILL LIMIT THE POTENTIAL FOR THESE STORMS TO PRODUCE TORNADOES...BUT AN ISOLATED TORNADO MAY BE POSSIBLE WITH ANY STORM THAT TRACKS ALONG THE SURFACE BOUNDARY. SOUTH OF I-20...ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON THROUGH THIS EVENING...MAINLY EAST OF AN ODESSA TO FORT STOCKTON LINE. LARGE HAIL AND DAMAGING WINDS ALSO WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE THREAT OF THUNDERSTORMS SHOULD DIMINISH LATE THIS EVENING AS THE LOW LEVELS OF THE ATMOSPHERE BECOME MORE STABLE WITH LOSS OF DAYTIME HEATING. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION LIKELY WILL BE REQUESTED OVER THE MODERATE RISK AREA LATE THIS AFTERNOON THROUGH THE EVENING HOURS... WITH SPOTTER ACTIVATION POSSIBLE SOUTH OF I-20. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. 70
Local storm report, May 25, 5:35 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
535 PM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM 15 NW LAMESA TX 1.5 INCH HAIL
05/25/00 DAWSON 1.5 INCH HAIL REPORTED
BETWEEN PUNKIN CENTER
AND WELCH. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:10 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 35 min |
| May 25, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 24 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 52 min |
| May 25, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 38 min |
| May 25, 8:19 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 41 min |
| May 25, 8:57 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 48 min |
| May 25, 9:06 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 39 min |
| May 25, 9:44 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.